Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 63, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 17, 2009, 3:31 PM EDT. It took effect at Sep 18, 2009, 5:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2009, 3:31 PM EDT (19:31 UTC)
- In effect from
- Sep 18, 2009, 5:00 AM EDT
- Expired
- Sep 19, 2009, 4:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
801 WHUS71 KBUF 171931 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EDT THU SEP 17 2009 ...GUSTY WINDS FRIDAY... .A COLD FRONT WILL DROP ACROSS THE REGION FRIDAY. WESTERLY WINDS WILL FRESHEN UP AND BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL BUILD TO 3 TO 5 FEET ON EASTERN LAKE ONTARIO'S NEARSHORE WATERS. LOZ044-045-180345- /O.NEW.KBUF.SC.Y.0063.090918T0900Z-090918T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 331 PM EDT THU SEP 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 3 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EDT FRIDAY. A COLD FRONT WILL DROP ACROSS THE REGION FRIDAY. WESTERLY WINDS WILL FRESHEN UP AND BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL BUILD TO 3 TO 5 FEET ON EASTERN LAKE ONTARIO'S NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
7 follow-up statements
424 WHUS71 KBUF 180142 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 942 PM EDT THU SEP 17 2009 ...GUSTY WINDS FRIDAY... .A COLD FRONT WILL DROP ACROSS THE REGION FRIDAY. WESTERLY WINDS WILL FRESHEN UP AND BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL BUILD TO 3 TO 5 FEET ON EASTERN LAKE ONTARIO'S NEARSHORE WATERS. LOZ044-045-180945- /O.CON.KBUF.SC.Y.0063.090918T0900Z-090918T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 942 PM EDT THU SEP 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM EDT FRIDAY. A COLD FRONT WILL DROP ACROSS THE REGION FRIDAY. WESTERLY WINDS WILL FRESHEN UP AND BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL BUILD TO 3 TO 5 FEET ON EASTERN LAKE ONTARIO'S NEARSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
582 WHUS71 KBUF 180826 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 426 AM EDT FRI SEP 18 2009 LOZ042-043-181630- /O.NEW.KBUF.SC.Y.0064.090919T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 426 AM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY. A COLD FRONT WILL CROSS THE LAKE TODAY WITH WINDS TURNING TO THE NORTHWEST AND FRESHENING. WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-181630- /O.EXT.KBUF.SC.Y.0063.090918T0900Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 426 AM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT SATURDAY. A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS WILL BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL AVERAGE 3 TO 5 FEET INTO TONIGHT ALTHOUGH THEY MAY SUBSIDE FOR AWHILE LATE TODAY AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-181630- /O.CON.KBUF.SC.Y.0063.090918T0900Z-090918T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 426 AM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS WILL BE BRISK TODAY BUT TURN TO THE NORTHWEST. WAVES WILL AVERAGE 3 TO 5 FEET BEFORE LOWERING TO 2 TO 4 FEET LATER IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
860 WHUS71 KBUF 181334 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 934 AM EDT FRI SEP 18 2009 LOZ045-181900- /O.CON.KBUF.SC.Y.0063.000000T0000Z-090918T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 934 AM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS WILL BE BRISK TODAY BUT TURN TO THE NORTHWEST. WAVES WILL AVERAGE 3 TO 5 FEET BEFORE LOWERING TO 2 TO 4 FEET LATER IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-182145- /O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 934 AM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. A COLD FRONT WILL DROP ACROSS THE REGION TODAY. WESTERLY WINDS WILL BECOME BRISK AS THEY TURN NORTHWEST. WAVES WILL AVERAGE 3 TO 5 FEET INTO TONIGHT ALTHOUGH THEY MAY SUBSIDE FOR AWHILE LATE TODAY AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-182145- /O.CON.KBUF.SC.Y.0064.090919T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 934 AM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY. A COLD FRONT WILL CROSS THE LAKE TODAY WITH WINDS TURNING TO THE NORTHWEST AND FRESHENING. WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
932 WHUS71 KBUF 181946 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EDT FRI SEP 18 2009 LOZ044-190400- /O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 346 PM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWESTERLY WINDS WILL BECOME BRISK AS THEY TURN NORTH FOLLOWING THE PASSAGE OF A COLD FRONT. WAVES WILL AVERAGE 3 TO 5 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-190400- /O.CON.KBUF.SC.Y.0064.090919T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 346 PM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SATURDAY. NORTHWESTERLY WINDS WILL TURN NORTHERLY OVERNIGHT. WAVES WILL BUILD TO 3 TO 5 FEET THIS EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
361 WHUS71 KBUF 182102 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 502 PM EDT FRI SEP 18 2009 LOZ042-043-190515- /O.EXT.KBUF.SC.Y.0064.090918T2102Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 502 PM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWESTERLY WINDS WILL TURN NORTHERLY OVERNIGHT. WAVES WILL BUILD TO 3 TO 5 FEET EARLY THIS EVENING AND CONTINUE THROUGH THE WEE HOURS OF THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-190515- /O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 502 PM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. NORTHWESTERLY WINDS WILL BECOME BRISK AS THEY TURN NORTH FOLLOWING THE PASSAGE OF A COLD FRONT. WAVES WILL AVERAGE 3 TO 5 FEET INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
635 WHUS71 KBUF 190230 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1030 PM EDT FRI SEP 18 2009 LOZ044-190800- /O.CON.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1030 PM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. GUSTY NORTH WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES THROUGH THE WEE HOURS OF THE MORNING. WINDS ARE EXPECTED TO BECOME NORTHEAST AND DIMINISH BY SATURDAY MORNING WITH WAVE ACTION SLOWLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-190800- /O.CON.KBUF.SC.Y.0064.000000T0000Z-090919T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1030 PM EDT FRI SEP 18 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. GUSTY NORTH WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES THROUGH THE WEE HOURS OF THE MORNING. WINDS ARE EXPECTED TO BECOME NORTHEAST AND DIMINISH BY SATURDAY MORNING WITH WAVE ACTION SLOWLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
766 WHUS71 KBUF 190815 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EDT SAT SEP 19 2009 LOZ044-191400- /O.EXP.KBUF.SC.Y.0063.000000T0000Z-090919T0800Z/ /O.NEW.KBUF.SC.Y.0065.090919T0815Z-090919T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 415 AM EDT SAT SEP 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO PRODUCE CHOPPY WATERS INTO MID MORNING BEFORE WINDS AND WAVES SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-191400- /O.EXP.KBUF.SC.Y.0064.000000T0000Z-090919T0800Z/ /O.NEW.KBUF.SC.Y.0065.090919T0815Z-090919T1400Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 415 AM EDT SAT SEP 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE TO PRODUCE CHOPPY WATERS INTO MID MORNING BEFORE WINDS AND WAVES SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 3:25 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 17, 3:25 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT THU SEP 17 2009
.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK FRIDAY
WITH THE THREAT OF A FEW SHOWERS...MAINLY EAST OF LAKE ONTARIO. HIGH
PRESSURE WILL THEN BUILD DOWN ACROSS THE GREAT LAKES AND PROVIDE
FINE SUNNY WEATHER FOR THE WEEKEND WITH A COOL SATURDAY GIVING WAY
TO A WARMER SUNDAY. IT NOW APPEARS THAT OUR LONG THREE WEEK DRY
SPELL WILL END ON MONDAY AS MOISTURE GETS DRAWN UP FROM THE OHIO
VALLEY INTO OUR REGION WITH AN INCREASING CHANCE OF SHOWERS.
&&
.NEAR TERM /THROUGH FRIDAY/...
HIGH PRESSURE OVER THE CENTRAL LAKES AND OHIO VALLEY WILL BRING
MAINLY CLEAR TO PARTLY CLOUDY SKIES OVER THE AREA TONIGHT WITH LOWS
GENERALLY FROM THE UPPER 40S ACROSS THE INTERIOR OF THE SOUTHERN
TIER AND EASTERN LAKE ONTARIO REGIONS TO THE LOW TO MID 50S
ELSEWHERE.
AFTER A CHILLY AND MOSTLY SUNNY EARLY MORNING...A COLD FRONT
DROPPING SOUTH FROM ONTARIO PROVINCE WILL BRING A CHANCE OF SHOWERS
TO THE LAKE ONTARIO AND NORTHERN TIER OF COUNTIES...ALONG WITH A
RETURN OF EXTENSIVE CLOUDINESS TO THE ENTIRE FORECAST AREA. HIGHS ON
FRIDAY WILL RANGE FROM THE MIDDLE TO UPPER 60S FOR MOST OF THE
FORECAST AREA WITH UPPER 50S TO LOW 60S ACROSS THE EASTERN LAKE
ONTARIO REGION WHERE CLOUDS WILL BE SOONEST TO FILL IN DURING THE
MORNING.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
LARGE SFC HIGH BUILDS RIGHT ACROSS THE GREAT LAKES AND INTO OUR
AREA SAT AND SUN. THIS SHOULD RESULT IN A BEAUTIFUL WEEKEND WITH
PLENTY OF SUNSHINE AND LIGHT WINDS. FAIRLY GOOD CHC OF FROST OVER
OUR E LK ONTARIO REGION FRI NT WITH SOME CHC EVEN ACROSS OUR
NORMALLY COLDER SRN TIER VALLEYS AS WELL. APPROPRIATE FLAGS WILL BE
ISSUED IF NECESSARY ON FRIDAY. THIS IS ACTUALLY RIGHT ON SCHEDULE
FOR THOSE AREAS (SEP 20 AVERAGE). TEMPS WILL REBOUND NICELY AFTER A
CHILLY START SATURDAY...REACHING 65-70 IN WEST AS 850 MB TEMPS HANG
AROUND 7-8C...AND A BIT COOLER IN NORTH COUNTRY WITH 850 MB TEMPS OF
4-5C SUPPORTING L60S. PRETTY GOOD CHC OF FROST AGAIN SAT
NT...ESPECIALLY IN OUR COLDER SPOTS E OF LK ONTARIO AND EVEN SRN
TIER. SUNDAY WILL BE SPECTACULAR WITH FULL SUN...LGT WINDS...AND
TEMPS WELL UP INTO THE 70S AS 850 MB TEMPS REACH 12C IN WEST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS COMING INTO BETTER AGREEMENT FOR THIS PERIOD...FINALLY
INDICATING THAT OUR LONG HISTORIC DRY SPELL WILL COME TO AN END ON
MONDAY (SEE CLIMATE SECTION BELOW). 12Z GFS AND ECMWF SHOW THE UPPER
RIDGE SLIDING FAR ENOUGH EAST TO ALLOW FOR MOISTURE TO BE ADVECTED
NORTHEAST FROM THE OHIO VALLEY INTO AT LEAST FAR WESTERN NY DURING
THE DAY MONDAY...WITH LESSER CHC TO THE EAST. WEAKENING
FRONT/BOUNDARY THEN SLIDES ACROSS THE AREA MON NT/TUES AM WITH
HIGHEST POPS (50 FOR NOW)...WITH SOME INDICATION THAT TUES AND WED
WILL BE LARGELY DRY AGAIN WITH A WEAK SFC RIDGE FOLLOWING THE TROF.
UPPER RIDGE GETS REESTABLISHED AS WELL AND WITH 850 MB TEMPS HOLDING
UP NEAR 13-14C...IT WILL BE QUITE WARM. NEXT FRONT APPROACHES THURS.
WITH THIS IN MIND...WILL INCREASE POPS FROM 30 TO 50 BY LATE MON IN
WEST AND AREAWIDE MON NT...GRADUALLY LOWERING TO 30-35 TUES PM AND
WED...PICKING UP TO 40 ON THURS. WILL FOLLOW HPC TEMPS...WELL UP
INTO 70S EACH DAY...BUT 80 IS POSSIBLE IF WE BREAK OUT TUES OR WED.
SUMMING UP...NO WASHOUT...BUT A BIT MORE HUMID AND UNSETTLED FOR
EARLY AND MID WEEK PERIOD WITH BEST SHOT FOR SHOWERS MONDAY AFTERNOON
INTO EARLY TUESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL OVERNIGHT WITH THE EXCEPTION OF THE FOG
AND STRATUS FORMING IN THE SOUTHERN TIER VALLEYS LATE TONIGHT
THROUGH THE EARLY MORNING HOURS. CLOUDS WILL RETURN AGAIN BY LATE
MORNING ON FRIDAY AS A COLD FRONT APPROACHES...BUT VFR CONDITIONS
ARE EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD.
OUTLOOK...
FRIDAY NIGHT THROUGH SUNDAY...VFR.
&&
.MARINE...
WINDS WILL REMAIN LIGHT OVERNIGHT BUT TURN WESTERLY AND BEGIN TO
PICK UP FRIDAY MORNING AHEAD OF A WEAK COLD FRONT WHICH WILL CROSS
THE AREA DURING THE MIDDAY AND EARLY AFTERNOON. WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON FRIDAY AND THEN VEER NORTHERLY FRIDAY
NIGHT WHILE GRADUALLY DIMINISHING THROUGH SATURDAY. WAVES WILL BUILD
TO 3 TO 5 FEET ON THE NEARSHORES OF EASTERN LAKE ONTARIO FRIDAY AND
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FROM SODUS BAY EASTWARD FROM
5 AM TO 3 PM FRIDAY. WINDS AND WAVES WILL BUILD TO 2 TO 4 FEET
ELSEWHERE FRIDAY AFTERNOON AND EVENING. AGAIN..WINDS WILL LIGHTEN UP
SATURDAY AND TURN LIGHT AND VARIABLE SUNDAY AS HIGH PRESSURE CRESTS
OVER THE REGION.
&&
.CLIMATE...
OUR RAINLESS SEPTEMBER CONTINUES NO MEASURABLE RAIN HAS FALLEN OVER
MUCH OF WESTERN NY SO FAR THIS MONTH (BUFFALO TRACE, ROCHESTER
0.01). TODAY IS BUFFALOS 19TH CONSECUTIVE DAY WITH NO MEASURABLE
RAIN. THIS MOVES US UP TO 11TH PLACE IN DRY STREAKS IN OUR 139 YR
HISTORY....AND WE HAVE TO GO BACK 31 YEARS (JUL 4-25, 1978...22
DAYS) TO FIND A LONGER RUN OF DRY DAYS AT BUFFALO. (ALL TIME RECORD
IS 30 DAYS...10/8-11/6/1924). ROCHESTER DID HAVE 0.01 INCH IN
DRIZZLE ON THE 12TH...BUT IT THE LONGEST STRETCH WITH 0.01 INCH OR
LESS THERE (19 DAYS) SINCE JUNE 1988.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 3 PM EDT FRIDAY FOR LOZ044-
045.
&&
SYNOPSIS...SFM
NEAR TERM...WCH
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...WCH
MARINE...SFM/WCH
CLIMATE...SFMHazardous weather outlook, Sep 17, 5:14 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT THU SEP 17 2009 NYZ001>008-010>014-019>021-085-180915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 514 AM EDT THU SEP 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT THU SEP 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.